MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160901
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a octaray mapping catheter and the irrigation lumen was occluded and irrigation did not flow.(the irrigation was found to be flowing at the start of use.) after ablating the posterior wall, when octaray was removed before cti (cavotricuspid isthmas) ablation.The occlusion alarm sounded twice.For the first alarm, the three-way stopcock was opened, performed a flush to confirm patency, and then restarted irrigation.After a short time the alarm sounded a second time, so the catheter was removed from the patient¿s body and the occlusion was confirmed.Since the issue was related to octaray, it was not related to the generator.The irrigation issue was noted after the device had already been used on the patient.After the occlusion was confirmed, the procedure was completed without using octaray--the catheter was replaced.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11-dec-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11-feb-2026, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a octaray mapping catheter and the irrigation lumen was occluded and irrigation did not flow.(the irrigation was found to be flowing at the start of use.) after ablating the posterior wall, when octaray was removed before cti (cavotricuspid isthmas) ablation.The occlusion alarm sounded twice.For the first alarm, the three-way stopcock was opened, performed a flush to confirm patency, and then restarted irrigation.After a short time the alarm sounded a second time, so the catheter was removed from the patient¿s body and the occlusion was confirmed.Since the issue was related to octaray, it was not related to the generator.The irrigation issue was noted after the device had already been used on the patient.After the occlusion was confirmed, the procedure was completed without using octaray--the catheter was replaced.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and irrigation test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis of the returned device revealed that no damage or anomalies were observed on the device.An irrigation test was performed, and irrigation could not be performed, therefore a manufacturing investigation was initiated.A manufacturing investigation was performed, and it was determined this issue is related to a condition found on the irrigation tube in the tip area, the component was defective as it caused the irrigation tube to bend when the device was deflected.The supplier was notified about this issue.A manufacturing record evaluation was performed for the finished device 31731875l, and no internal action was found during the review.The issue reported by the customer was confirmed.The potential cause was traced to manufacturing.This product issue will be addressed through j&j medtech's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23723082
Report Number2029046-2025-04008
Device Sequence Number10464874
Product Code MTD
UDI-Device Identifier10846835021141
UDI-Public(01)10846835021141(11)250804(17)280803(10)31731875L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160901
Device Lot Number31731875L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/11/2025
02/11/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/07/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUFUSION INFUSION PUMP.
Patient SexUnknown